Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1978, Volume 46, Issue 1

On Nicely Consistent Voting Systems<163:ONCVS>2.0.CO;2-I
p. 163-170

Bhaskar Dutta, Prasanta K. Pattanaik

The paper discusses certain problems raised recently by B. Peleg, about the existence of equilibria and `nice' equilibria for various classes of voting games. First it is shown that under practically every non-dictatorial voting procedure, and for every sincere preference profile, one can find a Nash equilibrium with nice properties. Secondly, a Paretian and anonymous decision procedure is constructed, under which one can always find equilibria with certain attractive properties. Lastly, it is shown that if the number of alternatives is large enough, then for some sincere preference profile, no equilibrium may exist under many decision procedures.

Log In To View Full Content

Journal News